Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Bismarck, ND

June 26, 2005Bottineau County, Rolette County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 2:09 AM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 70 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2005, 2:09 AM CDT (07:09 UTC)
Expired
Jun 26, 2005, 3:19 AM CDT
In force
70 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Bottineau County, ND, Rolette County, ND

What was reported inside it

TimeReportWhereRemark
Jun 26, 2:20 AM CDTHAIL 0.8810 N Bottineau, ND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:25 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-236 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 260709
SVRBIS
NDC009-079-260815-
/O.NEW.KBIS.SV.W.0124.050626T0709Z-050626T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
209 AM CDT SUN JUN 26 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
  THIS INCLUDES THE CITY OF BOTTINEAU
  ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 315 AM CDT

* AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 13 MILES NORTHWEST OF BOTTINEAU TO 14 MILES
  SOUTH OF BOTTINEAU...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BOTTINEAU AROUND 215 AM CDT
  WILLOW CITY AROUND 220 AM CDT
  OVERLY AROUND 230 AM CDT
  DUNSEITH AROUND 235 AM CDT
  EAST DUNSEITH AROUND 240 AM CDT
  THORNE...SHELL VALLEY AND ROLETTE AROUND 245 AM CDT
  NANSON AROUND 250 AM CDT

LAT...LON 4873 9955 4870 9951 4856 9950 4856 10040
      4863 10040 4864 10051 4899 10061 4899 9956

$$

WAA
2 follow-up statements
000 
WWUS53 KBIS 260750
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
250 AM CDT SUN JUN 26 2005

NDC009-079-260815-
/O.CON.KBIS.SV.W.0124.000000T0000Z-050626T0815Z/
BOTTINEAU ND-ROLETTE ND-
250 AM CDT SUN JUN 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
ROLETTE AND EASTERN BOTTINEAU COUNTIES...

AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF EAST
DUNSEITH TO NANSON...OR ALONG A LINE EXTENDING FROM 23 MILES
NORTHEAST OF BOTTINEAU TO 33 MILES SOUTHEAST OF BOTTINEAU...MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MYLO AND BELCOURT BY 255 AM CDT
  ST. JOHN BY 300 AM CDT
  ROLLA BY 305 AM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA.

LAT...LON 4873 9955 4870 9951 4856 9950 4856 10022
      4899 10031 4899 9956

$$

WAA
000 
WWUS53 KBIS 260819
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT SUN JUN 26 2005

NDC009-079-260829-
/O.EXP.KBIS.SV.W.0124.000000T0000Z-050626T0815Z/
BOTTINEAU ND-ROLETTE ND-
319 AM CDT SUN JUN 26 2005

...THE SEVERE THUNDERSTORM WARNING FOR ROLETTE AND EASTERN BOTTINEAU
COUNTIES EXPIRES AT 315 AM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA.

LAT...LON 4873 9955 4870 9951 4856 9950 4856 10022
      4899 10031 4899 9956

$$

WAA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM CDT, 12 hours 9 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM CDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SAT JUN 25 2005

.SHORT TERM...
TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT
CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY
NIGHT.

NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT
ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON
WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH
CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER
SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V
IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z
BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS
OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR
STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN
MONTANA.

SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO
CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY
SEVERE CONVECTION DEVELOPING ON SUNDAY.

HIGH AND STABLE  HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN
PORTIONS CWA MONDAY.

TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER
AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS
AGAIN.

.LONG TERM...
UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION
OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE
AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY
AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES
WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HW/RGT
Hazardous weather outlook, Jun 25, 5:16 AM CDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
516 AM CDT SAT JUN 25 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
516 AM CDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND
MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE
AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HEINERT

In the hours before

Local storm report, Jun 26, 12:13 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     TSTM WND GST     POWERS LAKE             48.56N 102.64W
06/26/2005  59 MPH           BURKE              ND   PUBLIC

&&

SWICHE
Local storm report, Jun 26, 1:15 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     HAIL             1 S TOLLEY              48.72N 101.83W
06/26/2005  1.75 INCH        RENVILLE           ND   LAW ENFORCEMENT

&&

SWICHE

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:56 PM CDTSevere Thunderstorm WarningBISDivide, Williams64 min
Jun 25, 9:00 PM CDTSevere Thunderstorm WarningBISDivide, Williams60 min
Jun 25, 10:25 PM CDTSevere Thunderstorm WarningBISDivide, McKenzie, Williams65 min
Jun 25, 10:49 PM CDTTornado WarningBISDivide, Williams26 min
Jun 25, 11:14 PM CDTTornado WarningBISDivide, Williams31 min
Jun 25, 11:59 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail61 min
Jun 26, 12:26 AM CDTSevere Thunderstorm WarningBISRenville, Ward66 min
Jun 26, 12:38 AM CDTSevere Thunderstorm WarningBISSlope67 min
Jun 26, 12:46 AM CDTTornado WarningBISRenville, Ward29 min
Jun 26, 1:11 AM CDTSevere Thunderstorm WarningBISBottineau64 min
Jun 26, 1:29 AM CDTSevere Thunderstorm WarningBISStark56 min
Jun 26, 1:36 AM CDTSevere Thunderstorm WarningBISMcHenry, Ward56 min
Jun 26, 2:31 AM CDTSevere Thunderstorm WarningBISPierce61 min
Jun 26, 3:23 PM CDTSevere Thunderstorm WarningBISGolden Valley, McKenzie52 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward54 min
Jun 26, 4:11 PM CDTSevere Thunderstorm WarningBISMcKenzie64 min
Jun 26, 4:59 PM CDTSevere Thunderstorm WarningBISBowman61 min
Jun 26, 5:01 PM CDTSevere Thunderstorm WarningBISWard59 min
Jun 26, 5:32 PM CDTFlash Flood WarningBISMcKenzie, Mountrail4 hr
Jun 26, 5:37 PM CDTSevere Thunderstorm WarningBISMercer, Oliver30 min
Jun 26, 5:44 PM CDTSevere Thunderstorm WarningBISRenville61 min
Jun 26, 5:45 PM CDTTornado WarningBISGrant, Morton, Sioux30 min
Jun 26, 5:52 PM CDTTornado WarningBISBowman38 min
Jun 26, 5:58 PM CDTFlash Flood WarningBISBottineau, Renville, Ward4 hr
Jun 26, 6:02 PM CDTTornado WarningBISRenville, Ward28 min
Jun 26, 6:15 PM CDTTornado WarningBISMorton, Sioux45 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISOliver22 min
Jun 26, 6:31 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger59 min
Jun 26, 6:33 PM CDTSevere Thunderstorm WarningBISBottineau57 min
Jun 26, 6:37 PM CDTSevere Thunderstorm WarningBISWard38 min
Jun 26, 6:41 PM CDTFlash Flood WarningBISBottineau, McHenry, Ward4 hr
Jun 26, 6:57 PM CDTSevere Thunderstorm WarningBISMcHenry33 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.